| Model Number |
CTR12 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/04/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: during a difficult laparoscopic cholecystectomy, amidst multiple instrument exchange, one of the valves detached from the port and fell into the abdominal cavity, it was the transparent plastic part that sits on top of the black double duckbill.The surgeon in question was a [name redacted] who completed the procedure with another trocar.The theatre co-ordinator, [name redacted] has kept the port in question and it is available to be sent to you.Information received from applied medical representative via email (b)(6) 2023: surgery completed and patient transferred to recovery area.All parts were retrieved from the patient.Clear seal valve came off not the entire component of the port.One side of the valve appears torn off.At time of the accident, laparoscopic fenestrated grasper was being used.Prior to the accident, fenestrated grasper was used.Internal seal components were not removed or cut in order to inspect the damaged component.Surgeon completed the procedure with another 5 mm port, ctf03.Type of intervention: procedure completed with other trocar (ctf03).Patient status: no patient injury - surgery completed and patient transferred to recovery area.
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear component.Visual inspection confirmed the complainant¿s experience of a dislodged shield.The clear component was identified to be the shield, an internal plastic component of the seal.Based on the condition of the returned unit, it is likely that the dislodged shield was caused by non-axial insertion of an asymmetrical instrument through the trocar.Applied medical's instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: during a difficult laparoscopic cholecystectomy, amidst multiple instrument exchange, one of the valves detached from the port and fell into the abdominal cavity, it was the transparent plastic part that sits on top of the black double duckbill.The surgeon in question was a [name redacted] who completed the procedure with another trocar.The theatre co-ordinator, [name redacted] has kept the port in question and it is available to be sent to you.Information received from applied medical representative via email 5may23: surgery completed and patient transferred to recovery area.All parts were retrieved from the patient.Clear seal valve came off not the entire component of the port.One side of the valve appears torn off.At time of the accident, laparoscopic fenestrated grasper was being used.Prior to the accident, fenestrated grasper was used.Internal seal components were not removed or cut in order to inspect the damaged component.Surgeon completed the procedure with another 5 mm port, ctf03.Type of intervention: procedure completed with other trocar (ctf03).Patient status: no patient injury - surgery completed and patient transferred to recovery area.